Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 2, 2012, 2:48 PM CDT for Christian County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 2, 2012, 3:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
County Christian County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS83 KILX 021948 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT THU AUG 2 2012 ILZ052-053-061-022045- CHRISTIAN-MACON-SHELBY- 248 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN CHRISTIAN...NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL 345 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLORVILLE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. TAYLORVILLE AIRPORT MEASURED A WIND GUST OF 46 MPH AT 235 PM. LOCATIONS IMPACTED INCLUDE... STONINGTON... ASSUMPTION... BLUE MOUND... MOWEAQUA... MACON... OTHER LOCATIONS AFFECTED INCLUDE...OWANECO AND WILLEYS. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3985 8908 3962 8881 3941 8922 3956 8939 TIME...MOT...LOC 1946Z 231DEG 13KT 3955 8922 $$ HUETTL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:56 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 2, 12:56 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1256 PM CDT THU AUG 2 2012 .DISCUSSION... ISSUED 1045 AM CDT THU AUG 2 2012 YET ANOTHER HEAT WAVE EXPECTED THROUGH SATURDAY ACROSS CENTRAL/SE IL WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES. COOLED HIGHS A FEW DEGREES SW OF SPRINGFIELD WHERE MORE CLOUD COVER OCCURING OTHERWISE A VERY HOT DAY EXPECTED WITH HIGHS IN THE UPPER 90S WITH PARTS OF SE IL NEAR 100 DEGREES. CONTINUE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FAR SW AREAS DURING MID/LATE AFTERNOON BUT BRUNT OF CONVECTION TO STAY TO OUR SW IN SW IL INTO MO. THIS DUE TO A DISTURBANCE OVER NORTHERN MO THAT TRACKS SE INTO THE MID MS VALLEY THIS EVENING. HIGH CLOUDS ALREADING INCREASING OVER WESTERN HALF OF IL AND TO SPREAD INTO EASTERN IL DURING THE NEXT FEW HOURS...WITH THICKEST CLOUD COVER OVER FAR SW AREAS CLOSER TO TRACK OF DISTURBANCE. TEMPS CURRENTLY IN THE MID TO UPPER 80S WITH A FEW SPOTS IN SE IL IN THE LOWER 90S. TEMPS SHOULD CLIMB ABOUT ANOTHER 10 DEGREES WITH UPPER 90S COMMON FOR HIGHS BY MID/LATE AFTERNOON WITH NEAR 100 DEGREES IN PARTS OF SE IL WHICH WILL BE APPROACHING RECORD HIGHS IN THE LOWER 100S. DEWPOINTS GENERALLY IN THE UPPER 50S AND LOWER 60S THIS AFTERNOON WILL KEEP HEAT INDICES CLOSE TO THE AIR TEMPERATURES. SO STAYING SHY OF HEAT ADVISORY CRITERIA THIS AFTERNOON WHICH IS HEAT INDICES AT OR ABOVE 105F. HERE ARE THE RECORD HIGHS FOR TODAY AUGUST 2... PEORIA........ 101F IN 1887, 1888, 1947 SPRINGFIELD... 101F IN 1947, 1964 LINCOLN....... 101F IN 1964 BLOOMINGTON... 101F IN 1897, 1987 URBANA........ 101F IN 1901 DECATUR....... 103F IN 1901 CHARLESTON.... 100F IN 1930, 1964 OLNEY......... 102F IN 1901, 1930 07 && .AVIATION... ISSUED 1255 PM CDT THU AUG 2 2012 CONTINUED VFR CONDITIONS IN THE CENTRAL IL TERMINAL AIRPORTS THROUGH 18Z/1 PM FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD STAY SW OF THE CENTRAL IL TAF SITES AND ALSO NORTH OF IL OVER WI. A SHORT WAVE DISTURBANCE OVER NORTHERN CENTRAL/NE MO WILL TRACK SE INTO THE MID MS VALLEY THIS EVENING...AND INTO MID TN BY 18Z/1 PM FRIDAY. THE BRUNT OF THE CONVECTION SHOULD STAY SW OF CENTRAL IL THROUGH THIS EVENING ACROSS SW IL INTO MO. MAINLY EXPECTING BROKEN CIRRUS CLOUDS 20-30K FT OVER AREA AND BEING SCATTERED OVERNIGHT. PERHAPS FEW-SCT MID LEVEL CLOUDS 8-12K FT AT SPI AND DEC THIS AFTERNOON CLOSER TO THE DISTURBANCE. SCATTERED CUMULUS CLOUDS TO APPEAR LATER FRI MORNING WITH HIGHER DEWPOINTS IN THE UPPER 60S TO NEAR 70F. SE WINDS NEAR 10 KTS WITH FEW GUSTS NEAR 15 KTS THIS AFTERNOON TO BECOME LIGHT AFTER SUNSET AND BE SE 7-11 KTS AFTER 15Z/10 AM FRI. 07 && .PREV DISCUSSION... ISSUED 314 AM CDT THU AUG 2 2012 06Z SFC MAP PLACED A COLD FRONT FROM LK SUPERIOR DOWN INTO SW IOWA. AHEAD OF THIS FRONT HIGH PRESSURE EXTENDED FROM THE EASTERN GREAT LAKES BACK INTO IL...PROVIDING ANOTHER NIGHT OF CLEAR SKIES AND CALM WINDS. ALOFT...STRONG MID LEVEL RIDGE REMAINED IN PLACE OVER TX...AND WITH A LONGWAVE TROUGH ALONG THE EAST COAST...NORTHWEST FLOW PREVAILED ACROSS THE MIDWEST. EMBEDDED SHORTWAVES AND MONSOON MOISTURE WRAPPING AROUND THE UPPER HIGH WERE PRODUCING SEVERAL THUNDERSTORM CLUSTERS ALONG THE ABOVE MENTIONED FRONT. A CLOSED UPPER LOW OF NOTE WAS PUSHING INTO THE SOUTHERN CANADIAN ROCKIES EARLY THIS MORNING. FORECAST CONCERNS ARE HEAT FOR THE NEXT 3 DAYS...AND THUNDERSTORM CHANCES WITH A STRONGER COLD FRONT SATURDAY NIGHT...THEN COOLER AIR TO FOLLOW. SHORT TERM...TODAY THROUGH SATURDAY ANOTHER HOT DAY ON TAP AS 850 MB TEMPS PUSH TOWARDS +24C AND RETURN FLOW ON THE BACK SIDE OF DEPARTING HIGH DEVELOPS SOUTHEAST WINDS. DRY LOW TO MID LEVEL AIR WILL PREVENT MUCH IN THE WAY OF CU FORMATION...AND ONLY CLOUDS EXPECTED ARE CIRRUS FROM CONVECTIVE DEBRIS TO NW. BANKING ON IDEA CIRRUS THINS ENOUGH TO NOT IMPEDE HEATING...HIGHS WILL BE SEVERAL DEGREES WARMER THAN YESTERDAY...IN THE UPPER 90S/NEAR 100. THESE READINGS APPROACH RECORDS FOR THE DATE...SEE CLIMATE SECTION BELOW. UNSEASONABLY LOW DEWPOINTS IN THE MID 50S/LOWER 60S KEEP HEAT INDICES BELOW ADVISORY LEVELS. COLD FRONT PUSHES INTO EASTERN IA/NORTHERN IL BY AFTERNOON BEFORE STALLING IN THAT REGION...KEEPING ANY SCATTERED STORMS NORTH OF THE LOCAL AREA. A SHORTWAVE DROPPING THROUGH IN NW FLOW WILL LIKELY BRING AN AREA OF SCATTERED STORMS TO EASTERN MO/SOUTHWEST IL DURING THE AFTERNOON AND EVENING. MOST SHORT RANGE MODELS FOCUS CONVECTION JUST SOUTHWEST OF THE CWA SO WILL KEEP SLIGHT TO LOW CHC POPS IN FOR THE SOUTHWEST THIRD INTO TONIGHT. FRIDAY...AIRMASS BEGINS TO MOISTEN IN SUSTAINED S/SW LOW-MID LEVEL FLOW. NO STRONG TRIGGER FOR T-STORM DEVELOPMENT...HOWEVER SUBTLE SHORTWAVES IN FRESHLY ESTABLISHED ZONAL MID LEVEL FLOW AND INCREASING INSTABILITY MAY LEAD TO ISOLATED ACTIVITY PRIMARILY IN THE AFTERNOON. TEMPERATURES STAY QUITE HOT...AGAIN UPPER 90S TO NEAR 100. INCREASING DEWPOINTS MAY EVENTUALLY REQUIRE A HEAT ADVISORY ESPECIALLY IN THE SW CWA. A BETTER SHOT A STORMS MAY COME OVERNIGHT...WHEN THE NAM IS SUGGESTING A SETUP FAVORABLE FOR A NOCTURNAL MCS TO AFFECT THE SOUTHERN HALF OF THE CWA. CONVERGENT NOSE OF 40KT LLJ AND STRONG THETA-E ADVECTION WOULD FIRE AN MCS OVER NORTHERN MO LATE EVENING WITH FORWARD PROPAGATING CORFIDI VECTORS SHIFTING THIS E/SE OVERNIGHT. VERY HIGH PRECIP WATER OVER 2 INCHES AND ELEVATED CAPE ABOVE 2K J/KG SUGGEST LOCALLY HEAVY RAIN AND HAIL POSSIBLE. FOR NOW WILL INTRODUCE LOW POPS ACROSS THE SOUTH AS GFS SHOWS THIS PROCESS OCCURRING FAR ENOUGH SOUTH TO MISS THE CWA...AND ECMWF SHOWS NO SIGNAL AT ALL. SATURDAY...STRONG CLOSED LOW CURRENTLY IN SW CANADA SHIFTS EAST TOWARDS WESTERN GREAT LAKES AND DRIVES A COLD FRONT INTO THE MIDWEST. AHEAD OF THE FRONT...WARM/MOIST ADVECTION BRINGS DEWPOINTS UP INTO THE 70S AND WITH TEMPS AGAIN WELL INTO THE 90S HEAT INDICES OVER 105 APPEAR LIKELY. EARLY SIGNS ON FORECAST SOUNDINGS SHOW ATMOSPHERE MAY BECOME CAPPED DUE TO SUCH STRONG MID LEVEL WARM ADVECTION...AND THIS WOULD SUPPRESS ANY T-STORMS UNTIL COLD FRONT ARRIVES. STILL TIMING DISCREPANCIES AMONG MODELS WITH THIS PROCESS WITH NAM FASTEST BRINGING FRONT INTO NW CWA BY 00Z SUN WHILE GFS/ECMWF SOLUTIONS 3-6 HOURS SLOWER. EARLIER TIMING WOULD FAVOR HIGHER COVERAGE AND POTENTIAL FOR SEVERE STORMS...WHILE AN OVERNIGHT FROPA WOULD PROBABLY SEE SCATTERED STORMS AT BEST. FOR NOW WILL HAVE HIGHEST CHANCE POPS FOCUSED ON SATURDAY NIGHT WITH STORMS EXITING THE SOUTHEAST SUNDAY MORNING. LONG TERM...SUNDAY THROUGH WEDNESDAY COLD ADVECTION AND HEIGHT FALLS IN THE WAKE OF THE FRONT BRING TEMPERATURES DOWN TO NEAR OR EVEN SLIGHTLY BELOW NORMAL FOR SUNDAY AND MONDAY. LATEST MEDIUM RANGE MODELS DRIFT A SEASONABLY STRONG HIGH PRESSURE RIDGE EAST ACROSS THE MIDWEST AND OHIO VALLEY DURING THIS TIME WHICH WOULD PRODUCE A NICE STRETCH OF SUMMER WEATHER. LESS MODEL AGREEMENT FOR TUESDAY AND BEYOND. ECMWF DIGS A STRONGER EASTERN U.S. TROUGH WHICH WOULD CONTINUE COOLER TREND...WHILE GFS SHOWS A LESS AMPLIFIED UPPER PATTERN. FOR NOW WILL KEEP FORECAST DRY WITH SEASONABLE TEMPS THROUGH MID WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 11:32 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT THU AUG 2 2012 ILZ027>031-037-038-043>046-031100- CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK- TAZEWELL-VERMILION-WOODFORD- 1132 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO 95 TO 100 DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND SATURDAY...WITH TEMPERATURES RANGING FROM 95 TO 100 DEGREES. SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107 DEGREES. THE BEST CHANCE FOR FOR THUNDERSTORMS WILL BE SATURDAY AND SATURDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>042-047>057-061>063-066>068-071>073-031100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN- MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 1132 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 95 AND 102 DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY... HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY SOUTHWEST OF A SPRINGFIELD TO LAWRENCEVILLE LINE. ALTHOUGH NO ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WILL BE CAPABLE OF GUSTY WINDS AND SMALL HAIL LATER THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND SATURDAY...WITH TEMPERATURES IN THE UPPER 90S AND LOWER 100S. SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107 DEGREES DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING AS A COLD FRONT TRACKS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Special weather statement, Aug 2, 2:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT THU AUG 2 2012 ILZ052-053-061-022045- CHRISTIAN-MACON-SHELBY- 248 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN CHRISTIAN...NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL 345 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLORVILLE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. TAYLORVILLE AIRPORT MEASURED A WIND GUST OF 46 MPH AT 235 PM. LOCATIONS IMPACTED INCLUDE... STONINGTON... ASSUMPTION... BLUE MOUND... MOWEAQUA... MACON... OTHER LOCATIONS AFFECTED INCLUDE...OWANECO AND WILLEYS. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3985 8908 3962 8881 3941 8922 3956 8939 TIME...MOT...LOC 1946Z 231DEG 13KT 3955 8922 HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:57 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 63 min |
| Aug 2, 6:28 PM CDT | Special Weather Statement | ILX | Cumberland, Effingham | 62 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.